Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 17, 2008, 1:16 PM CDT for Custer County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2008, 1:16 PM CDT (18:16 UTC)
- Expired
- Jul 17, 2008, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2481 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLBF 171816
FFWLBF
NEC041-172115-
/O.NEW.KLBF.FF.W.0025.080717T1816Z-080717T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
116 PM CDT THU JUL 17 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 415 PM CDT
* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. THE
THUNDERSTORMS WERE OCCURRING IN A LINE ACROSS EAST CENTRAL CUSTER
COUNTY...AND THE LINE WAS MOVING VERY LITTLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTERVILLE...MASON CITY AND ANSLEY
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA DURING THE NEXT 3 HOURS...AS THUNDERSTORMS CONTINUE TO
DEVELOP AND MOVE ACROSS THESE SAME AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 4125 9951 4141 9951 4146 9920 4143 9920
4142 9920 4120 9920
$$
JWS2 follow-up statements
000
WGUS73 KLBF 171922
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 PM CDT THU JUL 17 2008
NEC041-172115-
/O.CON.KLBF.FF.W.0025.000000T0000Z-080717T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER NE-
222 PM CDT THU JUL 17 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EAST
CENTRAL CUSTER COUNTY...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BERWYN TO 7 MILES NORTHEAST OF
MASON CITY...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF BROKEN
BOW TO 22 MILES EAST OF BROKEN BOW. THE LINE OF STORMS WAS MOVING
VERY LITTLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTERVILLE...ANSLEY AND MASON CITY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA DURING THE NEXT HOUR AS THUNDERSTORMS CONTINUE TO
DEVELOP AND MOVE ACROSS THESE SAME AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4125 9951 4141 9951 4146 9920 4143 9920
4142 9920 4120 9920
$$
JWS000
WGUS73 KLBF 172040
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT THU JUL 17 2008
NEC041-172115-
/O.CON.KLBF.FF.W.0025.000000T0000Z-080717T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER NE-
340 PM CDT THU JUL 17 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EAST
CENTRAL CUSTER COUNTY...
AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTERVILLE
AND BERWYN...AS WELL AS ANSLEY. THUNDERSTORMS IN THE IMMEDIATE AREA
HAVE DECREASED SOMEWHAT DURING THE LAST HOUR...HOWEVER ADDITIONAL
THUNDERSTORMS WILL MOVE INTO THE AREA ONCE AGAIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.
LAT...LON 4125 9951 4141 9951 4146 9920 4143 9920
4142 9920 4120 9920
$$
JWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:39 AM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, Jul 17, 3:39 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 AM CDT THU JUL 17 2008 .DISCUSSION... SEVERAL CONCERNS CONTINUE THIS EVENING WITH ONGOING AND EXPECTED CONVECTION AND ASSOC PROBLEMS. LARGER MCS MOVING ACROSS CENTRAL SDAKT THIS EVENING WHICH IS SECOND ONE TO MOVE THROUGH THAT AREA TONIGHT...FIRST ONE IS MOVING ACROSS S.MINN ATTM. THIS HAS PUSHED OUTFLOW TORWARD NW NEB WITH CONVECTION TRYING TO FIRE ALONG AND BEHIND IT. SMALLER MCS MOVING ACROSS FAR WESTERN CWA WHERE VERY HEAVY RAINFALL AND POSSIBLY SOME LARGER HAIL HAS FALLEN. THESE STORMS ARE DEFINITELY SLOW MOVERS AND WILL HAVE POPS IN THIS MORNING TO ACCOUNT. FINALLY CONVECTION FIRING NORTH OF BLACK HILLS INTO NE WYOMING LOOKS TO BE ASSOC WITH MAIN FRONT WHICH HAS BEEN THE FOCUS FOR A FEW DAYS NOW. THERE CONTINUES TO BE A STRONG LLVL MOISTURE SOURCE FROM GULF PER GOES DPI PRODUCTS AND MID/UPPER LEVEL MOISTURE FEEDING IN FROM LEFT OVER MONSOON MOISTURE FROM SW. DEFINITELY NO SHORTAGE OF FUEL FOR TSRA WITH PWAT VALUES RUNNING WELL ABOVE NORMAL WITH AN INCH TO NEAR 2 INCH VALUES FROM BRO TO BIS. FIRST AND MAIN CONCERN TODAY WILL BE HEAVY RAINFALL AND ASSOC HYDRO ISSUES. ELKHORN BASIN WILL BE THE FIRST TO FEEL EFFECT FROM HEAVY RAINFALL WITH FFG NO MUCH OVER HALF OF AN INCH. OTHER AREAS FROM S.HOLT INTO CUSTER AND THEN INTO CANYON AND FFLOOD PRONE SW ZONES SHOWING VALUES UNDER 1.5 INCHES FOR 3 HOURS. BUFKIT SOUNDINGS SHOWING VERY DEEP WARM CLOUD DEPTHS AND SKINNY CAPE PROFILES AS STORM CONGEAL TONIGHT OVER SW AND WITH POOLING OF MOISTURE AHEAD OF FROPA K INDEX VALUES ARE RUNNING 40+ OVER THESE AREAS AND HAVE DECIDED TO ISSUE A WATCH. PAST FEW NIGHTS HAVE PROVEN STRONGEST STORMS/CLUSTERS CAN EASILY PUT DOWN 3+ INCHES IN SHORT AMOUNT OF TIME. SEVERE WEATHER WILL AGAIN BE POSSIBLE WITH THOUGH SHEAR VALUES AND CAPE NUMBERS SEEM TO BE HINTING AS MORE MULTICELL CLUSTERS AS NIGHTS PAST WITH A FEW EMBEDDED SUPERCELLS. STRONGEST SHEAR LOOKS TO STAY NORTH IN THE STRONGER ZONAL FLOW ACROSS NORTHERN PLAINS. TEMPS TODAY WILL BE HIGHLY AFFECTED BY OUTFLOW BOUNDARIES...AMOUNT OF CONVECTION THROUGH THE DAY AND TIMING OF FROPA...ALL OF WHICH CONFIDENCE IS STILL LOW IN ALL ACCOUNTS. FRONT LOOKS TO SETTLE SOUTH OF CWA BY SUNRISE ON FRIDAY AND WOULD EXPECT THE FAVORED AREAS OF THE HIGH PLAINS TO THE WEST IN UPSLOPE FLOW AND NEAR THE FRONT IN KS POSSIBLE SW NEB WILL HAVE THE BEST CHANCE FOR PCPN INTO FRIDAY EVENING. WITH E/SE LLVL FLOW SHEAR VALUES WOULD LEAD TO SVR POTENTIAL IN THE WEST. NO BIG CHANGES BEYOND THIS ATTM. && .AVIATION... A FRONT SLIDING THROUGH WESTERN NEBRASKA THIS AFTERNOON IS EXPECTED TO PRODUCE AT LEAST SCATTERED THUNDERSTORMS OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...IT APPEARS THAT VALENTINE IS MOST LIKELY TO HAVE THUNDER BETWEEN 18Z AND 21Z WHILE NORTH PLATTE WILL PROBABLY HAVE IT BETWEEN 21Z AND 24Z THIS AFTERNOON. WIND GUSTS EXCEEDING 40KT ARE LIKELY WITH THE STORMS ALONG WITH HEAVY RAIN RESTRICTING VISIBILITY TO LESS THAN 2SM. HAIL GREATER THAN OR EQUAL TO 1/2 INCH IS POSSIBLE. IN THE WAKE OF THE FRONT AND THUNDERSTORMS...THE BOUNDARY LAYER MOISTURE IS LIKELY TO INCREASE AND INSTRUMENT FLIGHT CONDITIONS ARE LIKELY IN STRATUS AND/OR FOG AFTER 06Z FRIDAY IN BOTH VALENTINE AND NORTH PLATTE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING FOR NEZ010-027>029-038-059-070-071. && 13/SPRINGER
Hazardous weather outlook, Jul 17, 4:23 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 423 AM CDT THU JUL 17 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-180930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 423 AM CDT THU JUL 17 2008 /323 AM MDT THU JUL 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN TODAY AND TONIGHT AS A STRONGER BOUNDARY WILL MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. ABUNDANT MOISTURE IN PLACE WILL CONTINUE TO FUEL THESE STORMS AND ONCE AGAIN...LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE. HEAVY RAIN WILL ALSO BE OF SOME CONCERN TO PORTIONS OF NORTH CENTRAL AND SOUTHWEST NEBRASKA WHERE SIGNIFICANT AMOUNTS OF PRECIPITATION HAVE FALLEN THE PAST FEW DAYS. THE ELKHORN BASIN IN SOUTHERN HOLT COUNTY IS ONE AREA OF GREATER CONCERN AS WELL AS INTO GARFIELD AND WHEELER COUNTIES WHERE THE GROUND IS SATURATED. CONDITIONS ARE FAVORABLE FOR MANY AREAS TO RECEIVE AN INCH OR MORE OF RAINFALL IN A VERY SHORT AMOUNT OF TIME. THIS CAN LEAD FLOODING PROBLEMS IN AREAS SUCH AS THE CANYONS OF SOUTHERN LINCOLN...HAYES AND FRONTIER COUNTIES...WHERE EXCESSIVE RUNOFF CAN QUICKLY LEAD TO FLASH FLOODING AND POSSIBLY LONGER TERM FLOODING OF AREA STREAMS. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. THE FRONT SHOULD MOVE THROUGH THE AREA BY THE EARLY MORNING HOURS AND EASE SOME OF THE HEAVY RAINFALL AND SEVERE WEATHER THREATS...BUT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH SUNRISE OVER MUCH OF SOUTHERN AND CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EASTERLY FLOW INTO THE HIGH PLAINS BEHIND THE FRONT WILL PUSH MOISTURE INTO THE FRONT RANGE AND PANHANDLE OF NEBRASKA. THUNDERSTORM DEVELOPMENT SHOULD INITIATE OVER THE HIGHER TERRAIN TO THE WEST AND FLOW ALOFT WILL MOVE THESE INTO WESTERN NEBRASKA THROUGH FRIDAY EVENING. A FEW OF THESE STORM MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS BUT THE SEVERE WEATHER SHOULD NOT BE AS WIDESPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO THE LATE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Jul 17, 10:27 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 AM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 7 S SENECA 41.94N 100.83W
07/17/2008 E0.88 INCH THOMAS NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Jul 16, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 43 min |
| Jul 16, 7:54 PM CDT | Flash Flood Warning | LBF | Cherry, Grant, Hooker | 3 hr |
| Jul 16, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 65 min |
| Jul 17, 1:32 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 58 min |
| Jul 17, 2:29 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jul 17, 3:30 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 60 min |
| Jul 17, 3:49 AM CDT | Flash Flood Watch | LBF | Custer, Frontier, Garfield, Hayes, Holt, Lincoln and 2 more | 24 hr |
| Jul 17, 2:53 PM CDT | Flash Flood Warning | LBF | Garden | 105 min |
| Jul 17, 3:03 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 57 min |
| Jul 17, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
| Jul 17, 3:46 PM CDT | Flash Flood Warning | LBF | Hayes | 3 hr |
| Jul 17, 4:04 PM CDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| Jul 17, 4:12 PM CDT | Flash Flood Warning | LBF | Custer | 4 hr |
| Jul 17, 4:49 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Jul 17, 4:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 17, 5:25 PM CDT | Flash Flood Warning | LBF | Lincoln | 115 min |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.